News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Acne-- scarring


 pinklipgloss - Wed Jan 25, 2006 11:43 am

Hello,

I have had acne for several years now, I am 20 and I've dealt with acne since I was 12. I finally got tired of it and went to see a dermatologist who prescribed me Doxycyline (250mg), Clindamcyn (spell check? topical solution) and Trentonin (more commonly known as Retin-A, .1%) Well, he told me to place the Retin-A on my skin every other night and only use a very small amount. Well I started to apply the stuff just like he said, but none of the irritation he said would happen, happened. So I decided to apply it every night, and I probably put more on than I should have. A few days ago I realized my skin was incredibly itchy, and red, and I had a rash that covered my entire face!

Well, the irritation was awful, but I think the aftermath is worse. The rash faded away, but it left a medium sized dark mark (it looks like a birthmark) on my cheek where I experienced the most severe irritation. At first I thought it was simply dead skin, but no matter how hard I scrub I can't seem to get it off! What is it? Did I burn my skin? What should I do? Help please!
 Roke - Fri Mar 03, 2006 3:04 pm

The retin-A makes that area of the skin more sensitive to the sun, so it tanned and appears like a dark spot.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here